Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 26, 2019, 12:06 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2019, 12:06 PM PST (20:06 UTC)
- Expired
- Feb 26, 2019, 11:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
369 WHUS76 KEKA 262006 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1206 PM PST Tue Feb 26 2019 PZZ455-475-270415- /O.NEW.KEKA.SC.Y.0029.190226T2006Z-190227T0700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1206 PM PST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 11 PM PST this evening. * WINDS...S 15 to 25 kt with gusts to 30 kt. Winds will be lighter and out of the north in the northern portion of the waters outside of 10 nm. * WAVES/SEAS...Combined seas 7 to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
294 WHUS76 KEKA 262249 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 249 PM PST Tue Feb 26 2019 PZZ455-475-270700- /O.CON.KEKA.SC.Y.0029.000000T0000Z-190227T0700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 249 PM PST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * WINDS...S 15 to 25 kt with gusts to 30 kt. Winds will be lighter and out of the north in the northern portion of the waters outside of 10 nm. * WAVES/SEAS...Combined seas 7 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
958 WHUS76 KEKA 270448 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 848 PM PST Tue Feb 26 2019 PZZ455-475-270700- /O.CON.KEKA.SC.Y.0029.000000T0000Z-190227T0700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 848 PM PST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * WINDS...S 15 to 25 kt with gusts to 30 kt. Winds will be lighter and out of the north in the northern portion of the waters outside of 10 nm. * WAVES/SEAS...Combined seas 7 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
285 WHUS76 KEKA 270700 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1100 PM PST Tue Feb 26 2019 PZZ455-475-271000- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-190227T0700Z/ /O.NEW.KEKA.SC.Y.0030.190227T0700Z-190227T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1100 PM PST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PST Wednesday. * WINDS...S 15 to 25 kt with gusts to 30 kt. Winds will be lighter and out of the north in the northern portion of the waters outside of 10 nm. * WAVES/SEAS...Combined seas 7 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:55 AM PST, 8 hours 11 minutes earlier.
Area forecast discussion, Feb 26, 3:55 AM PST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
355 AM PST Tue Feb 26 2019
.SYNOPSIS...Moderate to locally heavy rain will occur across
northwest California through Tuesday night. Relatively drier
weather is expected Thursday and Friday, followed by another round
of unsettled weather this weekend.
&&
.DISCUSSION...A stationary front was located from Mendocino County
offshore towards an area of surface low pressure. Strong west-
southwesterly moisture flux has subsequently been shunted
southward toward the Bay Area...which is where heavy
precipitation was observed early Tuesday morning. However, an
upper-level disturbance is forecast to move eastward along the
previously mentioned front this afternoon into tonight. As that
takes place, weak surface cyclogenesis will occur along the
front, which may cause the boundary to lift northward towards Cape
Mendocino this afternoon.
Strong low-level convergence along the front combined with a
deep-layer of isentropic upglide and a 40-60 kt SSWLY LLJ will
yield favorable large-scale and orographic ascent for the
development of widespread precipitation that may by heavy at
times given the presence of PW values near 2 standard deviations
above climo. As would be expected, highest rainfall totals are
most probable over southwest facing ridge slopes...particularly
in Mendocino County where SWLY moisture flux will be the
strongest. Refer to the hydrology section below, as well as the
latest flood products for details on impacts.
In addition to the moderate to heavy rain...strong low-level
southerly winds flowing north up the Sacramento Valley are
forecast to encounter the Klamath Mountains/Trinity Alps,
resulting in a zone of strong localized ascent that will aid in
dynamically lowering snow levels to 3000-4000 feet over northern
Trinity County. The lowered snow levels combined with periods of
moderate precipitation will favor heavy snowfall (possibly in
excess of a foot) through Wednesday. Thus, a winter storm warning
has been issued, valid for elevations above 3500 feet.
Otherwise, the previously mentioned upper disturbance is forecast
to exit east of the area during Wednesday morning. Precipitation
rates will begin to decrease in its wake, though periods of showers
will linger within a cool post frontal airmass through Friday.
After Friday, model guidance shows another trough and associated
surface low moving east across portions of northern California
during the weekend. This system will likely yield precipitation
over the entire region. However, the duration of precipitation is
forecast to be rather short, and the intensity does not appear to
be particularly high. A period of drier may follow the weekend
rains as heights rise in the upper-levels of the atmosphere.
JMG
&&
.AVIATION...Offshore flow in Del Norte county has managed to keep
KCEC clear tonight, while terminals in Humboldt, Trinity and
Mendocino haven't been as lucky. Patchy mist should continue to
intermittently affect visibilities in Humboldt county before
midlevel clouds move back in and descend, while a stalled front
over Mendocino county continues to bring rain, low ceilings and
impacted visibilities to Ukiah. This front will slowly retreat as
the day progresses, potentially bringing northward a second round
of rain and MVFR to IFR conditions this afternoon. /TDJ
&&
.MARINE...The cold front which passed through the waters
yesterday has stalled over Pt. Arena, and thus relatively light
northerly winds will dominate for the next few days behind it. As
the day progresses, this front is expected to move northward, so
the waters near Pt. Arena may see turbulent, gusty conditions as
these moderate north winds meet near gale force southerlies along
the front itself. This front should diminish by tonight, and
relatively light NW winds and a series of long period WNW swells
will dominate the waters for the rest of the week. /TDJ
&&
.HYDROLOGY...Another round of moderate to heavy rain is forecast
to occur across northwest California this afternoon and night. An
additional 2 to 4 inches is expected over Mendocino County during
the next 30 hours, with locally higher amounts occurring over
southwest facing ridge slopes. Farther north, 1 to 3 inches of
additional rainfall will be probable over Humboldt and Trinity
Counties, with 1 or 2 more inches possible in Del Norte County.
Due to the additional rainfall, the inherited flood watch has
been extended until 4 AM PST Wednesday over Del Norte, Humboldt,
and southern Trinity County...and until 5 PM PST over Mendocino
County.
This rain event will yield significant rises on main stem rivers.
The Eel River at Fernbridge, the Navarro River at Navarro, and
the Russian river at Hopland are rising above flood stage this
morning. In addition, the Mad River at Arcata, the Van Duzen
River at Bridgeville, the South Fork of the Eel near Miranda, and
the Eel River near Scotia are forecast to rise to monitor stage
during the next couple of days.
JMG/SEC
&&
.BEACH HAZARDS...A long period west-northwest swell is forecast
to move across the coastal waters during Thursday. This swell
combined with weakening surface winds and subsiding short period
seas will yield a threat for sneaker waves along area beaches,
with the threat peaking Thursday morning through Thursday midday.
JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Wednesday afternoon for CAZ109>113.
Flood Watch through late tonight for CAZ101>106-108.
Winter Storm Warning until 4 PM PST Wednesday for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 26, 3:02 AM PST, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 302 AM PST Tue Feb 26 2019 CAZ109>113-271115- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 302 AM PST Tue Feb 26 2019 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday night. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Flood Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>106-108-271115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 302 AM PST Tue Feb 26 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday night. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-271115- Northern Trinity- 302 AM PST Tue Feb 26 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect through Wednesday afternoon for elevations above 3500 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Warning is currently in effect through Wednesday afternoon for elevations above 3500 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 26, 8:43 AM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
843 AM PST TUE FEB 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN YORKVILLE 38.90N 123.22W
02/25/2019 M5.30 INCH MENDOCINO CA TRAINED SPOTTER
5SSE BOONVILLE, SOUTHERN MENDOCINO. HEAVY RAIN PERIODS
FROM MONDAY 26TH 12 MIDNIGHT TO TUESDAY 27TH 12 MIDNIGHT.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:16 PM PST | Areal Flood Warning | EKA | Humboldt, Mendocino, Trinity | 12 hr |
| Feb 25, 4:22 PM PST | Areal Flood Warning | EKA | Mendocino | 39 hr |
| Feb 25, 4:29 PM PST | Areal Flood Advisory | EKA | Mendocino | 21 hr |
| Feb 26, 2:57 AM PST | Winter Storm Warning | EKA | 32 hr | |
| Feb 26, 1:37 PM PST | Areal Flood Warning | EKA | Mendocino | 27 hr |
| Feb 26, 1:47 PM PST | Areal Flood Warning | EKA | Humboldt | 15 hr |
| Feb 26, 2:09 PM PST | Areal Flood Warning | EKA | Humboldt, Mendocino, Trinity | 27 hr |
| Feb 26, 2:14 PM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 27 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.